Alert archive / West Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Oct 13, 2011, 4:45 PM EDT for Pleasants County, Tyler County, West Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2011, 4:45 PM EDT (20:45 UTC)
- Expired
- Oct 13, 2011, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
Counties Pleasants County, WV, Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WWUS81 KRLX 132045
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT THU OCT 13 2011
OHZ076-WVZ010-011-019-020-132130-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
445 PM EDT THU OCT 13 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WASHINGTON...
NORTHERN RITCHIE...NORTHWESTERN DODDRIDGE...PLEASANTS AND TYLER
COUNTIES...
AT 442 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTH OF ST. MARYS TO 8 MILES NORTH OF HARRISVILLE TO 11 MILES EAST
OF HARRISVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR ST. MARYS AROUND 500 PM AND FRIENDLY AROUND
515 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3959 8090 3960 8084 3957 8082 3955 8078
3948 8071 3949 8067 3945 8062 3921 8079
3928 8107 3927 8123 3958 8120 3958 8104
3955 8103 3961 8095
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Oct 13, 4:22 PM EDT, 23 minutes earlier.
Area forecast discussion, Oct 13, 4:22 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 422 PM EDT THU OCT 13 2011 .SYNOPSIS... STRONG COLD FRONT SWEEPS THROUGH TONIGHT. BRISK WINDS FRIDAY WITH LINGERING LOW LEVEL MOISTURE MAINLY NORTH. HIGH PRESSURE OVER THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... MOIST ATMOSPHERIC COLUMN WILL CONTINUE TREND OF BECOMING EVEN WETTER OVER THE NEXT 6 TO 12 HOURS WITH COLD FRONT APPROACHING FROM THE WEST ADDING SOME LIFT. JUST ENOUGH DAYTIME HEATING IN PLACE TO KICK OFF SOME ISOLD CONVECTION. ENOUGH CAPE AND INSTABILITY...WITH MAINLY SPEED SHEER IN PLACE TO KEEP ISOLD CONV GOING INTO THE EARLY EVENING HOURS. FRONT MAY ALSO PROVIDE ADDITIONAL LIFT AS IT PASSES THROUGH TONIGHT...SO CARRIED SOME THUNDER IN THE GRIDS. WITH FROPA...FAIR AMOUNT OF CAA TO TAKE PLACE. EXPECT A CONSIDERABLE AMOUNT OF LOW LEVEL CLOUDS TO REMAIN WAKE OF FRONT...WITH SOME CLEARING DURING THE AFTERNOON. NOT MUCH SPREAD IN THE THE TEMPERATURE GUIDANCE AND THEY WERE ALSO VERY CLOSE TO INHERITED PACKAGE. DID NOT MAKE TOO MANY TEMP ADJUSTMENTS FROM PREVIOUS PACKAGE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... WEAK UPSLOPE KEEPS THE NORTHEAST MOUNTAINS ON THE CLOUDIER SIDE WITH LINGERING LOW POPS INTO FRIDAY NIGHT. SKY WILL CLEAR FROM WEST TO EAST FRIDAY NIGHT...CONTINUING INTO SATURDAY AS TEMPERATURES SETTLE IN SLIGHTLY BELOW NORMAL. PLENTY OF WIND TO BRING DOWN TO THE SURFACE/ 30KTS AT 925MB/ SATURDAY DESPITE AS THE BOUNDARY LAYER MIXES WITH HEATING. 500MB FLOW BECOMES ZONAL WITH THE UPPER LEVEL LOW WOBBLING NORTHEAST BY THE END OF THE WEEKEND. HIGH LEVEL MOISTURE TO MAKE A RETURN INTO SATURDAY NIGHT WITH APPROACHING BAROCLINIC ZONE FROM THE WEST. MODELS NOT CONSISTENT WITH THE PLACEMENT OF THE WARM/STATIONARY FRONT INTO LATE SUNDAY. NAM AND CANADIAN ARE THE MOST SOUTHERLY SOLUTIONS...WITH LOW CHANCES FROM THE SREF AND ECMWF ON THE NORTHERN CWA BORDER. GFS KEEPS IT OUT OF OUR AREA FOR THE SHORT TERM PERIOD. SPLITTING THE DIFFERENCE FOR NOW...WITH LOW CONFIDENCE IN THESE LOW POPS IN THE NORTHERN TIER OF COUNTIES IN SOUTHEAST OHIO AND NORTH CENTRAL WEST VIRGINIA FOR LATE SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ALL EYES CONT TO FOCUS ON HIGHLY AMPLIFIED EASTERN CONUS TROF DEVELOPING IN THE EXTENDED PERIODS. MODELS STILL ADVERTISING A FRONTAL BOUNDARY TRYING TO SLIP INTO SE OH...WITH ECWMF AND CMC CONT TO PUSH BOUNDARY FARTHER SOUTH...MORE INTO CENTRAL LOWLANDS. WILL STICK WITH CONTINUITY...CLOSER TO GFS TAKING IT INTO SE OH AND NORTHERN LOWLANDS SUN NIGHT AND EARLY MON. GOOD SFC MOISTURE CONV AMID SOME UPR DIV SHOULD LEAD TO A DECENT COVERAGE OF SHRA ALONG AND NORTH OF THE BOUNDARY. INCREASED POPS INTO SOLID CHC RANGE ACROSS PERRY...WITH SCHC SNEAKING ACROSS NORTHERN LOWLANDS. ELSEWHERE...DRY WX WILL PREVAIL AMID SOME FILTERED SUN FROM CIRRUS. AFOREMENTIONED BOUNDARY WILL RETURN NORTH AS A WARM FRONT LATER ON MONDAY IN RESPONSE TO PLAINS CYCLOGENESIS. ATTENTION THEN TURNS TO ADVERTISED MIDWEEK AMPLIFICATION TO EASTERN CONUS TROF. THERE DOES EXIST SOME SPREAD REGARDING THE EVOLUTION OF THIS AMPLIFICATION AND SUBSEQUENT SFC FEATURES...SPECIFICALLY TRACK AND STRENGTH OF PARENT SFC LOW TRACKING THRU OH VALLEY AND EASTERN LAKES. PAST FEW OPERATIONAL RUNS OF GFS SEEM TO STABILIZING MUCH MORE THAN ECWMF...MORE IN LINE WITH ITS ENSEMBLE MEMBERS AND MEAN. CMC DOESNT OFFER MUCH HELP...WITH ITS SE SOLUTION. NEW 12Z ECWMF HAS COME IN LINE WITH GFS AND GFS ENSEMBLE MEAN...THUS FELT GOOD ABOUT STICKING WITH CONTINUITY AND GFS ENSEMBLE MEAN. STILL EXPECT SECONDARY CYCLOGENESIS ALONG CAROLINA COAST AS UPR TROF DEEPENS AND TRIES TO TAKE ON A NEG TILT. THIS COASTAL LOW SHOULD TRACK ALONG OR JUST OFF SHORE OF MID ATL. FOR SENSIBLE WX...HAVE SFC FRONT QUICKLY BLOWING THRU TUES WITH PERHAPS A STOUT FRONTAL BAND. CONT CHC THUNDER IN GRIDS GIVEN THE STRONG DYNAMICS WITH THIS SYS AND WHAT MAY TURN OUT TO BE A STRONG LLJ TO CONTEND WITH...DEPENDING ON TIMING OF DEEPENING TROF. REGARDLESS EXPECT GUSTY WINDS BEHIND FRONT AS CAA COMMENCES AND H85 TEMPS CRASH FROM NEAR 15C TO 0 TO -2C TUE NIGHT. ANY COASTAL LOW WILL SHUNT DEEPER MOISTURE OFF TO EAST...WITH WRAP ARND SHOWERS TO CONTEND WITH IN STRONG CAA WED-THU UNDER NW FLOW. INSERTED SHSN AOA 4KFT WHICH INCLUDES SNOWSHOE AREA. WAY TO EARLY FOR TALK OF ACCUMULATIONS AND STUCK WITH GENERAL UPSLOPE SHSN AT THIS LONG RANGE. FIRST REAL THREAT OF FROST/FREEZE MAY ARRIVE BY END OF EXTENDED...DEPENDING ON WHEN SFC HIGH BUILDS IN AND LLVL MOISTURE DEPARTS. TOO EARLY TO PUT IN HWO ATTM. FOR TEMPS..STARTED WITH HPC AS A BASE. TWEAKED OVERNIGHT LOWS UP A FEW DEGREES IN WARM SECTOR AND DOWN SOME ACROSS THE HIGHEST ELEVATIONS IN CAA WED AND THU. HIGHS INITIALLY TOPPING 70F IN LOWLANDS EARL WEEK WILL STRUGGLE TO GET INTO LWR 50S BEHIND THE FRONT WITH 30S IN THE HIGHEST ELEVATIONS. LOWS WILL ALSO COME DOWN SHARPLY BY DAY 7...ESPECIALLY IF SOME DECOUPLING CAN OCCUR FROM ARRIVAL OF SFC HIGH. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... RAGGED CIGS AND SCATTERED CONVECTIVE SHOWERS WILL BE THE RULE THIS AFTERNOON INTO THIS EVENING AS COLD FRONT MAKES APPROACH FROM THE WEST. EXPECT FROPA TO TAKE PLACE DURING THE OVERNIGHT HOURS FROM WEST TO EAST. PRECIP AND MOIST CONDITIONS WILL LEAD TO FAIRLY WIDESPREAD IFR AND LIFR CONDITIONS...MAINLY INVOF FOR FRONT...AS WELL AS IN THE POST FRONTAL ENVIRONMENT FRIDAY MORNING. PAINTING CEILINGS BETWEEN 1 TO 2 THSD FT BKN TO OVC NEAR THE FRONT AND IN ITS WAKE...BEFORE STARTING TO LIFT AGAIN IN THE TRI STATE VCNTY OF HTS BY 15Z FRIDAY. WESTERLY LOW LEVEL FLOW INCREASING AFTER 12Z FRIDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: HARD TO TIME THE CONVECTIVE ROUNDS...WILL BE LULLS THAT ARE NOT CURRENTLY TIMED/MENTIONED. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY L L M L L M H H M M M M HTS CONSISTENCY L M M M H H L H H M M M BKW CONSISTENCY M L L M M M H M M H H H EKN CONSISTENCY M H H M L L H H M M M M PKB CONSISTENCY L L L H M L L L H H H H CKB CONSISTENCY H H H H L L L M M H H M AFTER 18Z FRIDAY... LINGERING IFR TO MVFR CEILINGS LIFTING FRIDAY AFTERNOON. VALLEY AND RIVER FOG POSSIBLE SUNDAY AND MONDAY MORNING WITH LOCAL IFR CONDITIONS. WIND GUSTS TO 25KTS OVER THE LOWLANDS AND 30KTS POSSIBLE SATURDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/26/30 NEAR TERM...KMC SHORT TERM...26 LONG TERM...30 AVIATION...KMC
Hazardous weather outlook, Oct 13, 3:53 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 353 AM EDT THU OCT 13 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-140800- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 353 AM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 13, 2:05 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
205 PM EDT THU OCT 13 2011
WVZ020-029-030-131845-
DODDRIDGE WV-GILMER WV-LEWIS WV-
205 PM EDT THU OCT 13 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN GILMER...NORTHWESTERN
LEWIS AND SOUTHERN DODDRIDGE COUNTIES...
AT 200 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
GLENVILLE...MOVING NORTH AT 25 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GLENVILLE AROUND 215 PM...TROY AROUND 230 PM
AND GROVE AROUND 245 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3918 8059 3917 8058 3916 8056 3914 8054
3886 8072 3883 8079 3884 8088 3907 8087
3910 8081 3920 8086
30Special weather statement, Oct 13, 2:56 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
256 PM EDT THU OCT 13 2011
WVZ020-030-031-131945-
DODDRIDGE WV-HARRISON WV-LEWIS WV-
256 PM EDT THU OCT 13 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN DODDRIDGE...NORTH
CENTRAL LEWIS AND WESTERN HARRISON COUNTIES AT LEAST THROUGH
345 PM...
AT 246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
WESTON...MOVING NORTH AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WEST MILFORD AROUND 310 PM...WOLF SUMMIT
AROUND 320 PM...SEDALIA AROUND 330 PM...LUMBERPORT AROUND 335 PM AND
WALLACE AROUND 340 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3944 8033 3944 8028 3943 8027 3902 8049
3903 8061 3944 8067 3946 8059 3944 8053
3945 8052 3947 8049
08Special weather statement, Oct 13, 3:41 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 PM EDT THU OCT 13 2011
OHZ076-WVZ009>011-017>020-132045-
CALHOUN WV-DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
WASHINGTON OH-WIRT WV-WOOD WV-
341 PM EDT THU OCT 13 2011
...A STRONG THUNDERSTORM WILL AFFECT CALHOUN...EASTERN WASHINGTON...
PLEASANTS...RITCHIE...TYLER...WEST CENTRAL DODDRIDGE...WIRT AND WOOD
COUNTIES...
AT 332 PM EDT...A SQUALL LINE OF STRONG THUNDERSTORMS WAS LOCATED 4
MILES NORTH OF SPENCER...MOVING NORTH AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THESE STORMS WILL BE NEAR PALESTINE...MUNDAY...ELIZABETH...AND
BROHARD AROUND 345 PM...FREEPORT...MACFARLAN...GREENCASTLE...AND
SMITHVILLE AROUND 350 PM...PETROLEUM AND WALKER AROUND 355 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3960 8134 3955 8103 3961 8095 3960 8084
3950 8073 3920 8087 3910 8081 3901 8104
3885 8100 3878 8105 3871 8099 3862 8108
3865 8116 3891 8126 3892 8151 3901 8153
3906 8166 3959 8158 3959 8149 3965 8147
08Special weather statement, Oct 13, 4:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT THU OCT 13 2011
OHZ076-WVZ010-011-019-020-132130-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
445 PM EDT THU OCT 13 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WASHINGTON...
NORTHERN RITCHIE...NORTHWESTERN DODDRIDGE...PLEASANTS AND TYLER
COUNTIES...
AT 442 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTH OF ST. MARYS TO 8 MILES NORTH OF HARRISVILLE TO 11 MILES EAST
OF HARRISVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR ST. MARYS AROUND 500 PM AND FRIENDLY AROUND
515 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3959 8090 3960 8084 3957 8082 3955 8078
3948 8071 3949 8067 3945 8062 3921 8079
3928 8107 3927 8123 3958 8120 3958 8104
3955 8103 3961 8095
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:05 PM EDT | Special Weather Statement | RLX | Gilmer | 40 min |
| Oct 13, 2:56 PM EDT | Special Weather Statement | RLX | Harrison | 49 min |
| Oct 13, 3:41 PM EDT | Special Weather Statement | RLX | Calhoun, Pleasants, Ritchie, Tyler, Wirt, Wood | 64 min |
Nearby
Special Weather Statements in West Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.